# SDR CA050708004

- Difficulty date: July 2, 2005
- Submitted: August 3, 2005
- Operation: General aviation
- Make and model: Dhav DHC6100
- Aircraft time: 32,729 hours
- Engine: Pwa PT6A20
- System (JASC): 2822 · Fuel Boost Pump
- Part: Pump
- Part number: 1D217
- Condition: Failed
- Location: Fuel Boost
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING EMMA CHECK, THE NR 1 FUEL SYSTEM STRAINER WAS FOUND TO BE HEAVILY CONTAMINATED WITH A FINE, GRITTY SUBSTANCE THAT STAYED SUSPENDED IN THE FUEL.  FUEL TANKS AND DRAINS WERE FOUND TO BE CLEAR.  FURTHER INVESTIGATION REVEALED THAT THE OUT PUT FROM THE NR 1 BOOST PUMP WAS SIGNIFICANTLY LOWER THAN NR 2 PUMP.  WHEN A MAGNET WAS INTRODUCED TO THE CONTAMINATED FUEL, THE CONTAMINANT ATTACHED ITSELF TO THE MAGNET.  THE BOOST PUMP WAS REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE WITH NO RECURRENCE OF THE CONTAMINATION IN THE FUEL STRAINER.
